Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Norman, OK

June 8, 2011Tillman County, Oklahoma; Wilbarger County, Texas

NWS Norman, OK issued this special weather statement at Jun 8, 2011, 10:21 PM CDT for Tillman County, Oklahoma; Wilbarger County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2011, 10:21 PM CDT (03:21 UTC)
Expired
Jun 8, 2011, 11:00 PM CDT
In force
39 min
Issued by
NWS Norman, OK

Counties Tillman County, OK, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 17 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1596 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
1833 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

895 
WWUS84 KOUN 090321
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1021 PM CDT WED JUN 8 2011

OKZ035>038-TXZ085-086-090400-
JACKSON OK-KIOWA OK-TILLMAN OK-COMANCHE OK-WILBARGER TX-WICHITA TX-
1021 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...JACKSON...
KIOWA...TILLMAN...WICHITA AND WILBARGER COUNTIES.

EASTWARD MOVING OUTFLOW FROM RAPIDLY WEAKENING THUNDERSTORMS MAY 
SPREAD INTO THE GRANDFIELD AND ELECTRA AREAS... IN ADDITION TO 
WESTERN PORTIONS OF THE WICHITA MOUNTAINS WILDLIFE REFUGE. WIND 
GUSTS ARE EXPECTED TO GRADUALLY WEAKEN THROUGH 11 PM.

HAZARDS INCLUDE...
WIND GUSTS TO 45 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3496 9869 3387 9896 3412 9947 3464 9916

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Jun 8, 9:18 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 8, 9:18 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
918 PM CDT WED JUN 8 2011

.UPDATE...
DID AN EARLIER UPDATE TO ADD T-STORMS DOWN INTO SW OK AND W TX.
HAVE FINE TUNED THE POPS THIS EVENING TO BETTER FIT CURRENT
ACTIVITY. IN THEORY THESE STORMS WILL WEAKEN AND DISSIPATE BY
AROUND MIDNIGHT IF NOT SOONER... BUT WE WILL STILL HAVE TO CONTEND
WITH LOCAL WIND/HAIL AND PERHAPS A WARNING HERE OR THERE UNTIL
THEY GO AWAY COMPLETELY. WE WILL UPDATE AGAIN WHEN - OR IF - THEY
DISSIPATE.

&&

.PREV DISCUSSION... /ISSUED 646 PM CDT WED JUN 8 2011/

AVIATION...
/00Z TAFS/ DEVELOPING SHOWERS/TSTMS IN FAR WESTERN OK WILL CARRY
AN ISOLATED THREAT OF VERY STRONG WIND GUSTS THIS AFTERNOON AND
EVENING. THERE IS A REMOTE POSSIBILITY OF STRONG WIND GUSTS AT
KGAG/KWWR... WITH AN EVEN SMALLER POSSIBILITY AT KCSM/KHBR.
SHOWERS/TSTMS ARE EXPECTED TO DISSIPATE BY 03Z. OTHERWISE....VFR
CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH 00Z FRIDAY.

PREV DISCUSSION... /ISSUED 354 PM CDT WED JUN 8 2011/

DISCUSSION...
A DRYLINE ACROSS THE TEXAS PANHANDLE MAY PROVIDE SUFFICIENT
LOW/MID-LEVEL CONVERGENCE TO INITIATE A FEW THUNDERSTORMS LATE
THIS AFTERNOON INTO THIS EVENING. IF THIS HAPPENS...THE STORMS
WOULD THEN MOVE NORTHEAST INTO THE NORTHWEST PARTS OF
OKLAHOMA...AND WOULD POSE A SIGNIFICANT RISK OF DOWNBURST WINDS.
IF ANY STORMS DO DEVELOP...THEY SHOULD DIMINISH FAIRLY QUICKLY
AFTER SUNSET.

A COLD FRONT IS FORECAST TO HOVER ALONG THE KANSAS/OKLAHOMA BORDER
AREA TOMORROW...BEFORE FINALLY ADVANCING SOUTHEAST INTO OKLAHOMA.
A FAIR AMOUNT OF UNCERTAINTY REMAINS REGARDING THE SOUTHERN LIMIT
OF THE FRONTAL ADVANCE. THIS LIKEWISE RESULTS IN UNCERTAINTY
REGARDING RAIN CHANCES...TEMPERATURES...AND WINDS...PARTICULARLY
ACROSS SOUTHWEST...CENTRAL...AND NORTH-CENTRAL OKLAHOMA. AREAS TO
THE NORTH AND SOUTH OF THIS ZONE SHOULD BE MORE CLEAR-CUT.

TOWARD THE END OF THE WEEKEND...THE FRONT IS LIKELY TO HAVE
EXITED OUR FORECAST AREA TO THE NORTH...RESUMING THE CURRENT HOT
SPELL TO THOSE AREAS THAT MANAGE TO GET A BREAK ON FRIDAY AND
SATURDAY.

BOTH THE GFS AND ECMWF SUGGEST A FAIRLY STRONG...FOR MID-
JUNE...SHORTWAVE TROUGH AFFECTING THE SOUTHERN PLAINS ABOUT
TUESDAY OR WEDNESDAY OF NEXT WEEK. IF THIS COMES TO PASS...IT WILL
BRING ANOTHER CHANCE FOR SIGNIFICANT PRECIPITATION AND ANOTHER
BREAK FROM THE HEAT...AT LEAST TO THE CENTRAL AND NORTHERN PARTS
OF OUR FORECAST AREA. THE RED RIVER REGION SHOULD SEE MORE OR LESS
THE SAME WEATHER FROM NOW THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.

A RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM...ALTHOUGH IT IS
QUITE MARGINAL. THE STRONGER WINDS ARE EAST OF THE VERY DRY AREAS.
A SIMILAR SCENARIO IS EXPECTED TOMORROW...ALTHOUGH EVEN MORE
SEPARATION IS LIKELY. AS A RESULT...WE WILL NOT INCLUDE A FIRE
WEATHER WATCH AT THIS TIME. LATER SHIFTS WILL NEED TO MONITOR
FORECAST TRENDS IN THE MODELS IN CASE THERE IS AN INCREASE IN THE
CHANCES THAT THE STRONGER WINDS WILL COINCIDE WITH LOW HUMIDITIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  94  71  97 /  10  10  20  10
HOBART OK         76 100  74  98 /  40  20  20  20
WICHITA FALLS TX  75 100  74 103 /  10  10  10  10
GAGE OK           70 100  63  89 /  10  10  20  10
PONCA CITY OK     77  95  72  93 /  10  10  30  20
DURANT OK         72  94  72  94 /   0  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/03
Hazardous weather outlook, Jun 8, 11:47 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1147 AM CDT WED JUN 8 2011

OKZ004>048-050>052-TXZ083>090-091000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1147 AM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS FOR PARTS OF NORTHERN
OKLAHOMA THROUGH THIS EVENING.

LOCATION...
THE SLIGHT RISK AREA IS WEST AND NORTH OF A LINE FROM ARNETT AND
TALOGA... TO FAIRVIEW AND MEDFORD OKLAHOMA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS IS BETWEEN 3 PM AND 10 PM.

IMPACTS...
WIND GUSTS TO 65 MPH AND HAIL TO THE SIZE OF QUARTERS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM LATE THIS
AFTERNOON THROUGH THIS EVENING.

DISCUSSION...
A WEAK COLD FRONT WILL MOVE INTO NORTHWEST OKLAHOMA THIS AFTERNOON
AND EVENTUALLY STALL. WITH HEATING AND CONVERGENCE ALONG THE
FRONT... ENOUGH LIFT MAY BE AVAILABLE TO PRODUCE SOME SHOWERS AND
THUNDERSTORMS. IF STORMS DEVELOP... STRONG DOWNBURST WIND GUSTS WILL
BE POSSIBLE. HEAVY DOWNPOURS AND CLOUD TO GROUND LIGHTNING WILL
ALSO BE A CONCERN.

FURTHER SOUTH IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS... STRONG
SURFACE HEATING MAY PROVIDE ENOUGH LIFT FOR A FEW ISOLATED STORMS TO
DEVELOP. THE CHANCES IN THIS AREA ARE LESS THAN THOSE NEAR THE
FRONT. HOWEVER... IF STORMS DO DEVELOP... STRONG DOWNBURST WINDS
WILL ALSO BE A CONCERN.

THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL END THIS EVENING DUE
TO THE LOSS OF HEATING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUNE 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
EXTREME WILDFIRE POTENTIAL EXISTS THROUGH EARLY EVENING IN PARTS OF
NORTHWEST AND WEST-CENTRAL OKLAHOMA. A RED FLAG WARNING IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
A WEAK FRONT WILL APPROACH NORTHERN OKLAHOMA THURSDAY. THERE IS A
CHANCE FOR THUNDERSTORMS NEAR THE FRONT LATE THURSDAY INTO SATURDAY.
A FEW ISOLATED SEVERE STORMS CANNOT BE RULED OUT.

OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL BE VERY HIGH OR EXTREME THURSDAY IN
WESTERN OKLAHOMA.

THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM THURSDAY.

MAXWELL

In the hours before

Special weather statement, Jun 8, 9:15 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT WED JUN 8 2011

TXZ083>085-087-090245-
HARDEMAN TX-WILBARGER TX-FOARD TX-KNOX TX-
915 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN...KNOX AND
WILBARGER COUNTIES.

AT 915 PM CDT...A LINE OF HIGH BASED SHOWERS AND ISOLATED
THUNDERSTORMS WAS LOCATED FROM 5 MILES NORTH OF COPPER BREAKS STATE
PARK TO 3 MILES WEST OF KNOX CITY...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3340 9996 3427 9979 3428 9940 3339 9958
      3339 9995
Local storm report, Jun 8, 9:18 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
918 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             4 W PLAINVIEW           36.84N 99.31W
06/08/2011  E1.75 INCH       HARPER             OK   PUBLIC

&&

FM
Local storm report, Jun 8, 9:39 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
939 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND GST     5 ESE ELMER             34.45N 99.27W
06/08/2011  E60 MPH          JACKSON            OK   PUBLIC

&&

FM
Special weather statement, Jun 8, 9:45 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT WED JUN 8 2011

OKZ035-090315-
KIOWA OK-
945 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY.

AT 945 PM CDT...A RAPIDLY DISSIPATING THUNDERSTORM WAS LOCATED 7
MILES SOUTH OF GOTEBO...MOVING EAST AT 15 MPH. STRONG WIND GUSTS
WILL BE POSSIBLE AS THIS STORM CONTINUES TO COLLAPSE.

HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3511 9865 3489 9862 3488 9899 3506 9901
Special weather statement, Jun 8, 9:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
954 PM CDT WED JUN 8 2011

OKZ005-006-090330-
WOODS OK-ALFALFA OK-
954 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND WOODS COUNTIES.

AT 954 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
HARDTNER...MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...

LAT...LON 3697 9822 3692 9876 3700 9878 3701 9823
Special weather statement, Jun 8, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1021 PM CDT WED JUN 8 2011

OKZ035>038-TXZ085-086-090400-
JACKSON OK-KIOWA OK-TILLMAN OK-COMANCHE OK-WILBARGER TX-WICHITA TX-
1021 PM CDT WED JUN 8 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...JACKSON...
KIOWA...TILLMAN...WICHITA AND WILBARGER COUNTIES.

EASTWARD MOVING OUTFLOW FROM RAPIDLY WEAKENING THUNDERSTORMS MAY
SPREAD INTO THE GRANDFIELD AND ELECTRA AREAS... IN ADDITION TO
WESTERN PORTIONS OF THE WICHITA MOUNTAINS WILDLIFE REFUGE. WIND
GUSTS ARE EXPECTED TO GRADUALLY WEAKEN THROUGH 11 PM.

HAZARDS INCLUDE...
WIND GUSTS TO 45 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3496 9869 3387 9896 3412 9947 3464 9916

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:09 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer, Harmon66 min
Jun 8, 7:28 PM CDTSpecial Weather StatementOUNWoods32 min
Jun 8, 7:31 PM CDTSpecial Weather StatementOUNHarmon29 min
Jun 8, 7:34 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson41 min
Jun 8, 7:53 PM CDTSevere Thunderstorm WarningOUNHarper, Woods, Woodward67 min
Jun 8, 8:08 PM CDTSpecial Weather StatementOUNJackson37 min
Jun 8, 8:43 PM CDTSpecial Weather StatementOUNJackson, Kiowa32 min
Jun 8, 8:53 PM CDTSevere Thunderstorm WarningOUNKiowa, Washita52 min
Jun 8, 9:00 PM CDTSpecial Weather StatementOUNHarper30 min
Jun 8, 9:08 PM CDTSevere Thunderstorm WarningOUNHarper, Woods41 min
Jun 8, 9:13 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman62 min
Jun 8, 9:45 PM CDTSpecial Weather StatementOUNKiowa30 min
Jun 8, 9:54 PM CDTSpecial Weather StatementOUNAlfalfa36 min
Jun 8, 10:26 PM CDTSpecial Weather StatementOUNAlfalfa34 min
Jun 8, 11:03 PM CDTSpecial Weather StatementOUNGreer, Jackson, Kiowa, Tillman57 min
Jun 9, 5:52 PM CDTSpecial Weather StatementOUNRoger Mills23 min
Jun 9, 6:06 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills39 min
Jun 9, 6:42 PM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills48 min
Jun 9, 6:46 PM CDTSpecial Weather StatementOUNAlfalfa14 min
Jun 9, 6:53 PM CDTSpecial Weather StatementOUNAlfalfa22 min
Jun 9, 6:59 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Grant42 min
Jun 8, 7:58 PM CDTSpecial Weather StatementOUNFoard, Hardeman32 min
Jun 8, 8:23 PM CDTSpecial Weather StatementOUNFoard, Hardeman22 min
Jun 8, 9:15 PM CDTSpecial Weather StatementOUNFoard, Knox30 min
Jun 8, 11:54 PM CDTSpecial Weather StatementOUNBaylor, Foard, Hardeman, Knox, Wilbarger51 min

Nearby

Special Weather Statements in Oklahoma, 2011Special Weather Statements in Texas, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.